Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 41, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 12, 2012, 4:17 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2012, 4:17 AM CDT (09:17 UTC)
- Expired
- Jul 12, 2012, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Montgomery County, TX, San Jacinto County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 102 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WGUS54 KHGX 120917
FFWHGX
TXC201-339-407-473-121215-
/O.NEW.KHGX.FF.W.0041.120712T0917Z-120712T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
417 AM CDT THU JUL 12 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
CENTRAL MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
EXTREME NORTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS...
CENTRAL SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
* UNTIL 715 AM CDT
* AT 411 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. CONROE HAS REPORTED 2.41 INCHES
OF RAIN IN 65 MINUTES. THUNDERSTORMS WILL CONTINUE TO TRAIN OVER
THE WARNED AREA FOR THE NEXT HOUR OR SO. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY. ANOTHER 1 TO 3 INCHES OF RAIN WILL FALL
BY 530 AM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CONROE...PINEHURST...PANORAMA VILLAGE...WALLER...CUT AND SHOOT...
MAGNOLIA AND STAGECOACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3031 9531 2999 9598 3014 9599 3064 9503
3059 9504 3050 9502
$$1 follow-up statement
883
WGUS74 KHGX 120959
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
459 AM CDT THU JUL 12 2012
TXC201-339-407-473-121215-
/O.CON.KHGX.FF.W.0041.000000T0000Z-120712T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRIS TX-MONTGOMERY TX-WALLER TX-SAN JACINTO TX-
459 AM CDT THU JUL 12 2012
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
EXTREME NORTHWESTERN HARRIS...CENTRAL MONTGOMERY...EXTREME
NORTHEASTERN WALLER AND CENTRAL SAN JACINTO COUNTIES...
AT 456 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. A NEARLY STATIONARY LINE OF
THUNDERSTORMS WILL BEGIN TO SHIFT SOUTH. MODERATE TO LOCALLY
HEAVY RAIN WILL PERSIST IN THE WARNED AREA THROUGH 530 AND THEN
BEGIN TO GRADUALLY TAPER OFF. CONROE RECEIVED 4.34 INCHES OF
RAIN BETWEEN 3 AM AND 5 AM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CONROE...PINEHURST...PANORAMA VILLAGE...WALLER...CUT AND SHOOT...
MAGNOLIA AND STAGECOACH.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3031 9531 2999 9598 3014 9599 3064 9503
3059 9504 3050 9502
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 4:00 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 12, 4:00 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
400 AM CDT THU JUL 12 2012
...LOCALLY HEAVY RAIN POSSIBLE THIS MORNING...
.DISCUSSION...
SHORT TERM MODELS ARE IN EXCELLENT AGREEMENT WITH REGARD TO THE
NEXT HEAVY RAIN EVENT DEVELOPING OVER SOUTHEAST TEXAS. A NEARLY
STATIONARY LINE OF SHRA/TSRA HAS DEVELOPED FROM COLUMBUS TO CONROE
TO LIVINGSTON. RAINFALL RATES WITHIN THIS LINE ARE BETWEEN 1 TO 2
INCHES PER HOUR. 00Z ANALYSIS SHOWS UPPER FLOW REMAINS STRONGLY
DIVERGENT. AT 850 MB...A WEAK LOW PRESSURE SYSTEM WAS OVER
SOUTHEAST TEXAS WITH A WEAK 850-700 MB TROUGH STRETCHED ALONG THE
US HWY 59 CORRIDOR. MOISTURE IS POOLING ALONG AND NORTH OF THIS
FEATURE. WILL MAINTAIN THE FLASH FLOOD WATCH THROUGH 21Z BUT
SEVERAL OF THE SHORT TERM MODELS (WHICH ARE VERIFYING WELL) SHUNT
THE PRECIP EAST OF THE REGION BY 19-20Z. CURRENTLY...AM EXPECTING
1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS APPROACHING 5
INCHES IF TRAINING DEVELOPS (AND IT LOOKS LIKE IT HAS IN
MONTGOMERY AND SAN JACINTO COUNTIES). WITH ALL THE HEAVY RAIN OVER
THE PAST COUPLE OF DAYS...IT WILL NOT TAKE MUCH RAIN TO CAUSE
FLOODING.
THE UPPER LEVEL WEAKNESS RESPONSIBLE FOR THE RECENT RAINS WILL
LINGER OVER THE UPPER TEXAS COAST THROUGH EARLY NEXT WEEK. FEEL
DAYTIME HEATING WILL TRIGGER SCATTERED SHRA/TSRA EACH DAY. ECMWF
DRIES THINGS OUT A BIT WHILE THE GFS IS WETTER. UPPER LEVEL
RIDGING WILL TRY TO REASSERT ITSELF BY NEXT WEDNESDAY BUT IT
APPEARS THE RIDGE WILL BE FAR ENOUGH NORTH TO ALLOW WEAK
DISTURBANCES TO UNDERCUT THE RIDGE AND KEEP RAIN CHANCES IN THE
FORECAST THROUGH ALL OF NEXT WEEK. AS FOR TEMPS...BLENDED MET AND
MAV GUIDANCE THROUGH FRIDAY AND BLENDED MEX ECMWF GUIDANCE FOR THE
EXTENDED. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 88 73 89 73 91 / 60 20 50 30 30
HOUSTON (IAH) 86 74 89 73 91 / 80 30 50 40 40
GALVESTON (GLS) 86 79 88 80 89 / 70 30 50 50 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...
POLK...SAN JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&Hazardous weather outlook, Jul 11, 4:05 PM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 405 PM CDT WED JUL 11 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-122115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 405 PM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLASH FLOOD WATCH IN EFFECT... .DAY ONE...TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SHOULD DEVELOP LATER TONIGHT. TRAINING HEAVY RAINFALL IS AGAIN POSSIBLE AND COULD PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF SOUTHEAST TEXAS THROUGH THURSDAY AND ADDITIONAL INFORMATION CAN BE FOUND IN THAT PRODUCT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF SHOWERS AND THUNDERSTORMS...SOME CONTAINING HEAVY RAIN ARE EXPECTED AGAIN THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY RAINS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR POTENTIAL FLOODING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:47 AM CDT | Areal Flood Advisory | HGX | Montgomery, Polk, San Jacinto, Waller | 118 min |
| Jul 12, 4:08 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 52 min |
| Jul 12, 4:43 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Waller | 2 hr |
| Jul 12, 5:23 AM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, Waller | 112 min |
| Jul 12, 5:52 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Fort Bend, Harris, Montgomery, Waller | 113 min |
| Jul 12, 6:15 AM CDT | Special Weather Statement | HGX | Harris | 30 min |
| Jul 12, 6:35 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Liberty | 3 hr |
| Jul 12, 6:49 AM CDT | Special Weather Statement | HGX | Harris | 41 min |
| Jul 12, 7:15 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery, San Jacinto | 60 min |
| Jul 12, 7:22 AM CDT | Special Marine Warning | HGX | 38 min | |
| Jul 12, 7:29 AM CDT | River Flood Warning | HGX | Harris | 6 days |
| Jul 12, 7:41 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Montgomery, Waller | 2 hr |
| Jul 12, 7:51 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Wharton | 114 min |
| Jul 12, 8:19 AM CDT | Special Marine Warning | HGX | 41 min | |
| Jul 12, 8:26 AM CDT | River Flood Warning | HGX | Harris | 25 hr |
| Jul 12, 8:44 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Jackson, Wharton | 2 hr |
| Jul 12, 9:14 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Waller, Washington and 1 more | 106 min |
| Jul 12, 9:48 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more | 117 min |
| Jul 12, 10:04 AM CDT | Flash Flood Warning | HGX | Austin, Harris, Montgomery, Waller, Washington | 116 min |
| Jul 12, 10:11 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Waller, Washington and 1 more | 49 min |
| Jul 12, 11:18 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Harris, Waller | 117 min |
| Jul 12, 11:55 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 3 hr |
| Jul 12, 12:01 PM CDT | Flash Flood Warning | HGX | Austin, Grimes, Harris, Montgomery, Waller, Washington | 3 hr |
| Jul 12, 12:46 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 21 hr |
| Jul 12, 2:26 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 70 hr |
| Jul 12, 3:11 PM CDT | Areal Flood Advisory | HGX | Brazos | 64 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.